Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 2, NWS Marquette, MI

May 3, 2015Delta County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at May 3, 2015, 8:45 PM EDT for Delta County, Michigan. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2015, 8:45 PM EDT (00:45 UTC)
Expired
May 3, 2015, 9:21 PM EDT
In force
36 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Delta County, MI

The radar

The Marquette radar (KMQT), 110 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1769 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WUUS53 KMQT 040045
SVRMQT
MIC041-040145-
/O.NEW.KMQT.SV.W.0002.150504T0045Z-150504T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
845 PM EDT SUN MAY 3 2015

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...

* UNTIL 945 PM EDT

* AT 845 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR GARDEN CORNERS TO 7 MILES EAST OF GLADSTONE...
  MOVING SOUTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  GARDEN...ISABELLA...ENSIGN...COOKS AND NAHMA JUNCTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4556 8665 4561 8663 4563 8667 4560 8669
      4568 8672 4570 8667 4578 8663 4577 8656
      4589 8653 4590 8658 4584 8665 4587 8677
      4576 8681 4574 8676 4574 8684 4587 8697
      4608 8649 4577 8646 4571 8658
TIME...MOT...LOC 0045Z 310DEG 12KT 4596 8657 4582 8688 

HAIL...1.00IN
WIND...<50MPH

$$

KC
1 follow-up statement
499 
WWUS53 KMQT 040121
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
921 PM EDT SUN MAY 3 2015

MIC041-040131-
/O.CAN.KMQT.SV.W.0002.000000T0000Z-150504T0145Z/
DELTA MI-
921 PM EDT SUN MAY 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELTA COUNTY IS
CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4556 8665 4561 8663 4563 8667 4560 8669
      4568 8672 4570 8667 4578 8663 4577 8656
      4589 8653 4590 8658 4584 8665 4587 8677
      4576 8681 4574 8676 4574 8684 4587 8697
      4608 8649 4577 8646 4571 8658
TIME...MOT...LOC 0117Z 310DEG 12KT 4589 8645 4575 8676 

$$

KC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 8:10 PM EDT, 35 minutes earlier.

Area forecast discussion, May 3, 8:10 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
810 PM EDT SUN MAY 3 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 358 PM EDT SUN MAY 3 2015

CURRENTLY MONITORING DEVELOPING CONVECTION...MAINLY ALONG THE LAKE
BREEZE BOUNDARIES OVER THE W HALF OF UPPER MI. LOOK FOR SHOWERS TO
CONTINUE TO INTENSIFY IN THIS AREA /INLAND W HALF/...WHERE TEMPS
HAVE RISEN INTO THE UPPER 70S AND LOW 80S AND DEW POINTS HAVE BEEN
IN THE UPPER 40S TO MID 50S FOR MUCH OF THE DAY. AT 19Z THE COLD
FRONT WAS STILL TO THE W OF THE CWA...TRACKING INTO AN AREA OF
BETTER INSTABILITY. WILL BE INTERESTING TO SEE IF THE AFTERNOON
SCATTERED/ISOLATED THUNDERSTORMS DISRUPT ANY STRONGER LINES OF
CONVECTION THAT WOULD HAVE OTHERWISE MOVE INTO AT LEAST N UPPER MI.
SPC SLIGHT RISK REMAINS ALONG THE WI/UPPER MI BORDER. MARGINAL SHEAR
REMAINS...WITH THE BEST CAPE VALUES /AROUND 1K J/KG/ ALONG AND S OF
THE WI BORDER. THE COLD FRONT WILL CROSS INTO THE E THIRD OF THE CWA
BY 06Z MONDAY...WITH QUICKLY DIMINISHING POPS.

PLENTY OF DRY AIR EXPECTED OVER THE W MONDAY. COLDER AIR MOVING IN
WILL MEAN HIGHS IN THE 60S TO NEAR 70...WARMEST S CENTRAL. RH VALUES
WILL BOTTOM OUT AROUND 20 PERCENT OVER THE INTERIOR W HALF.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 300 PM EDT SUN MAY 3 2015

THE MODELS INDICATE THAT THE NRN STREAM ZONAL FLOW WILL GIVE WAY TO
RIDGING OVER THE WRN GREAT LAKES DOWNSTREAM FROM A TROUGH DEVELOPING
OVER THE WRN CONUS. BY LATE IN THE WEEK...SHORTWAVES EMERGING FROM
THE SW CONUS AND CNTRL PLAINS WILL HELP TO FLATTEN THE RIDGE AND
BRING AN INCREASING POTENTIAL FOR PCPN INTO THE WRN GREAT LAKES.
TEMPS ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH MUCH OF THE
PERIOD.

HIGH PRES WILL DOMIMATE KEEPING CONDITIONS DRY MON NIGHT THROUGH
TUE. WITH PWATS DROPPING DOWN BLO .25 INCH AND LIGHT WINDS EXPECTED
UNDER THE SFC HIGH...MIN TEMPS MON NIGHT COULD VERY WELL DROP BELOW
FREEZING AT SEVERAL OF THE TYPICAL INLAND COLD SPOTS. EXPECT TEMPS
TO REBOUND ON TUESDAY AND MAYBE BE A FEW DEGREES WARMER THAN
MONDAY/S READINGS...WITH HIGHS IN THE 60S AND LOWER 70S...WARMEST
WEST. COOLER READINGS IN THE 50S CAN BE EXPECTED NEAR THE GREAT
LAKES...ESPECIALLY NEAR LAKE MICHIGAN WITH DEVELOPING LIGHT SE FLOW
ON BACKSIDE OF SFC RIDGE AXIS.

TUE NIGHT-WED NIGHT...INCLUDED SOME LOW POPS FOR SHRA OVER MAINLY
WEST HALF (ESPECIALLY ALONG THE WI BORDER) WHICH MAY DEVELOP LATE
TUE NIGHT INTO WED ALONG AN 850 MB WARM FRONT LIFTING SLOWLY NNE
FROM THE UPPER MS VALLEY AND AHEAD OF A STRENGTHENING 850 MB JET
NOSING INTO THE WRN GREAT LAKES. TEMPS WILL BEGIN TO INCREASE WED
WITH WAA BUT THERE COULD BE SOME WAA CLOUDS AROUND TO KEEP TEMPS
DOWN A BIT. MODELS SUGGEST A LULL IN PCPN WED NIGHT AS 850 MB WARM
FRONT LIFTS NORTH OF THE AREA AND WRN GREAT LAKES REGION BECOMES
CAPPED BY WARMER/DRIER AIR ALOFT.

THU-FRI...TEMPS SHOULD REALLY CLIMB THU ALONG WITH INCREASING GULF
MOISTURE IN STRENGTHENING SRLY FLOW AHEAD OF A PLAINS SFC TROUGH
THAT WILL EDGE TOWARD THE UPPER MS VALLEY. LAYER PWATS INCREASE FROM
NEAR 1.5 INCHES WEST TO 1.25 INCHES EAST. MODELS STILL DIFFER ON
TIMING OF COLD FRONTAL PASSAGE LATE IN THE WEEK WITH THE 00Z ECMWF
12-18 HRS FASTER THAN EITHER THE 12Z GFS OR 12Z CANADIAN MODEL. 00Z
ECMWF HAS FRONT MOVING THROUGH LATE THU NIGHT AND FRI WHILE THE 12Z
GFS/CANADIAN SHOW A FRONTAL TIMING OF FRI ATFERNOON AND FRI NIGHT.
ALL MODELS SHOW INCREASING PCPN CHANCES OVER THE WEST HALF THU
AFTERNOON SPREADING INTO THE EAST HALF THU NIGHT AHEAD OF
APPROACHING FRONTAL BOUNDARY. MOST OF THE MODELS SHOW SHRA/TSRA
HANGING AROUND ON FRIDAY WITH ECMWF SHOWING FRONTAL PASSAGE TAKING
PLACE AND GFS/CANADIAN SHOWING FRONTAL BOUNDARY APPROACHING THE WRN
CWA.

FRI NIGHT-SATURDAY...MODEL DIFFERENCES WILL HAVE BIGGEST IMPACT ON
FCST TOWARD NEXT WEEKEND. IF 00Z ECMWF VERIFIES THEN FRI NIGHT AND
SAT WILL BE MOSTLY DRY AND COOLER IN WAKE OF FRONTAL PASSAGE. THE
12Z SLOWER GFS AND CANADIAN SOLN WITH FRONT WOULD WARRANT KEEPING
SHRA/TSRA CHCS IN FOR AT LEAST THE CENTRAL AND ERN FCST AREA FRI
NIGHT AND MAYBE EVEN LINGERING INTO SAT MORNING. GFS AND CANADIAN
WOULD THEN ARGUE FOR DRIER/COOLER CONDITIONS SAT AFTERNOON INTO SAT
NIGHT AS HIGH PRES BUILDS IN FM THE NW IN THE WAKE OF THE FRONTAL
PASSAGE. GIVEN POOR MODEL AGREEMENT WILL PROBABLY EMPLOY A BLEND
OF FCST GUIDANCE FOR POPS DURING THIS PERIOD.

NEXT SUNDAY...AGAIN MODEL DIFFERENCES WILL PROBABLY ARGUE FOR USING
A BLEND OF MODEL GUIDANCE BY DAY 7 FCST. THIS WOULD WARRANT A DRY
FCST FOR MUCH OF THE CWA ESPECIALLY CENTRAL AND EAST STILL UNDER
INFLUENCE OF CANADIAN HIGH PRES OVER AREA. THE ECMWF SHOWS SYSTEM
DEVELOPING OVER CENTRAL PLAINS AND TRIES TO DEVELOP PCPN ALONG THE
WI BORDER COUNTIES IN STRENGTHENING WAA PATTERN OUT AHEAD OF IT.
&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 737 PM EDT SUN MAY 3 2015

LINGERING SHRA...AND POSSIBLY A TS AT SAW...WL DIMINISH THIS EVNG
WITH THE PASSAGE OF AN UPR DISTURBANCE AND THE ARRIVAL OF DRIER AIR.
ALTHOUGH MVFR VSBYS MAY OCCUR UNDER THE HEAVIER SHOWERS MAINLY AT
SAW EARLY THIS EVNG...VFR CONDITIONS WL BE THE RULE AT ALL 3 TAF
SITES THIS FCST PERIOD AS HI PRES EDGES TOWARD THE AREA ON MON. SOME
GUSTY NW WINDS WL ALSO OCCUR ON MON WITH DAYTIME HEATING/
DESTABILIZATION.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 339 PM EDT SUN MAY 3 2015

OUTSIDE OF ANY THUNDERSTORM ACTIVITY...WINDS ACROSS LAKE SUPERIOR
SHOULD BE AROUND 25KTS OR LESS THROUGH THE PERIOD.

A LOW OVER S HUDSON BAY WILL MOVE INTO FAR N QUEBEC TONIGHT AND DRAG
A TROUGH/COLD FRONT OVER LAKE SUPERIOR...WITH SHOWER AND
THUNDERSTORMS...AND THE POTENTIAL FOR AREAS OF FOG. FOG WILL LINGER
INTO MONDAY OVER THE E HALF OF LAKE SUPERIOR. IN THE WAKE OF THE
TROUGH...HIGH PRESSURE WILL BUILD OVER THE UPPER LAKES FROM THE W-NW
ON MONDAY. EXPECT THIS HIGH TO DRIFT INTO SE ONTARIO LATER TUESDAY
INTO WEDNESDAY...AS ANOTHER AREA OF HIGH PRESSURE MOVES INTO NW
ONTARI...AND A LOW TAKES SHAPE OVER THE PLAINS. A LOW PRESSURE
CENTER EMERGING FROM THIS TROUGH WILL MOVE THROUGH THE N PLAINS ON
THURSDAY WHILE THE ONTARIO HIGH DRIFTS ACROSS HUDSON BAY INTO
QUEBEC. THE LOW WILL DRAG A TROUGHACROSS THE UPPER GREAT LAKES
REGION THURSDAY NIGHT THROUGH FRIDAY.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...KF
LONG TERM...VOSS
AVIATION...KC
MARINE...KF
Hazardous weather outlook, May 3, 3:21 PM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
321 PM EDT SUN MAY 3 2015

MIZ001>007-009>014-084-085-041930-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
321 PM EDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ACROSS THE WEST HALF OF UPPER MICHIGAN WILL SPREAD
EASTWARD DURING THE EVENING...BEFORE ENDING OVERNIGHT. A FEW STORMS
NEAR THE WISCONSIN BORDER COULD PRODUCE DAMAGING WIND GUSTS AND
QUARTER-SIZED HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER.
THE PUBLIC MAY ALSO SUBMIT SEVERE WEATHER REPORTS ON OUR
WEBSITE...FACEBOOK PAGE...OR THROUGH TWITTER.

LSZ162-240>251-263>267-041930-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
321 PM EDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MAINLY
CENTRAL AND EASTERN LAKE SUPERIOR THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-041930-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
321 PM EDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME THUNDERSTORMS MAY
CONTAIN STRONG WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

KF

In the hours before

Local storm report, May 3, 5:54 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
554 PM EDT SUN MAY 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             3 S REPUBLIC            46.37N 87.98W
05/03/2015  M0.50 INCH       MARQUETTE          MI   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 0.5 INCH SIZED HAIL
            IN SOUTH REPUBLIC.

&&

JSS
Local storm report, May 3, 6:00 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
600 PM EDT SUN MAY 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             6 E CHAMPION            46.50N 87.84W
05/03/2015  M1.00 INCH       MARQUETTE          MI   CO-OP OBSERVER

            CO-OP OBSERVER IN CLARKSBURG MEASURED
            QUARTER-SIZED HAIL. OBSERVER LOCATION
            CLARKSBURG.

&&

JSS
Local storm report, May 3, 6:02 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
602 PM EDT SUN MAY 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             4 WNW NATIONAL MINE     46.49N 87.76W
05/03/2015  E0.50 INCH       MARQUETTE          MI   PUBLIC

            PUBLIC REPORTS MARBLE-SIZED HAIL IN
            GREENWOOD. REPORT VIA SOCIAL MEDIA.

&&

JSS
Local storm report, May 3, 6:42 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
642 PM EDT SUN MAY 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             2 NW NATIONAL MINE      46.49N 87.72W
05/03/2015  M0.50 INCH       MARQUETTE          MI   NWS EMPLOYEE

            OBSERVED AT WEST ISHPEMING. PEA TO MARBLE
            SIZED HAIL OBSERVED. OFF AN ON STORMS FROM
            5:00 PM EDT TO 6:00 PM EDT. STRONGEST STORM
            WAS FROM 5:45 PM TO 6:00 PM. RAINFALL WAS
            AROUND 0.60 INCH IN APPROX. 15 MINUTES. PEAK
            WIND GUST WAS 30 MPH AS STORM MOVED IN FROM
            5:30 PM TO 5:45 PM.

&&

JSS
Local storm report, May 3, 6:58 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
658 PM EDT SUN MAY 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             2 W ISHPEMING           46.48N 87.70W
05/03/2015  M0.88 INCH       MARQUETTE          MI   PUBLIC

            PUBLIC REPORTS NICKEL-SIZED HAIL IN WEST
            ISHPEMING. DELAYED REPORT VIA SOCIAL MEDIA.

&&

JSS
Special weather statement, May 3, 7:19 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
719 PM EDT SUN MAY 3 2015

MIZ005-006-013-014-085-040015-
MARQUETTE MI-DELTA MI-SOUTHERN SCHOOLCRAFT MI-ALGER MI-
NORTHERN SCHOOLCRAFT MI-
719 PM EDT SUN MAY 3 2015

...SPECIAL WEATHER STATEMENT...

AT 718 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR AU TRAIN TO NEAR
CHATHAM TO NEAR ROCK...AND MOVING EAST AT 30 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MANISTIQUE...MUNISING...GRAND ISLAND...CHAPEL LAKE...GRAND MARAIS...
MINERS CASTLE...RAPID RIVER...AU TRAIN...CHATHAM...SHINGLETON...GRAND
SABLE DUNES...U.S. 41 BETWEEN TRENARY AND RAPID RIVER...CHRISTMAS...
FOREST ROAD 13 IN NORTHERN DELTA COUNTY...M-28 BETWEEN SHINGLETON AND
SENEY...GARDEN CORNERS...GRAND PORTAL POINT...TRENARY...STEUBEN AND
ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4596 8618 4591 8633 4582 8635 4585 8653
      4590 8656 4586 8663 4595 8733 4652 8698
      4644 8688 4651 8674 4644 8668 4655 8671
      4656 8665 4648 8663 4649 8661 4641 8664
      4656 8647 4667 8616 4669 8587
TIME...MOT...LOC 2318Z 289DEG 25KT 4648 8681 4629 8688 4601 8722

KC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:43 PM EDTSpecial Marine WarningMQT62 min
May 3, 8:57 PM EDTSpecial Weather StatementMQTMenominee48 min
May 3, 9:41 PM EDTSpecial Weather StatementMQTDelta49 min
May 3, 10:41 PM EDTSpecial Weather StatementMQTDelta49 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.